MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to mri and non-function.A right atrial (ra) and left ventricular (lv) were present within the patient, but not targeted for extraction.A spectranetics lld ez lead locking device (lld ez) was inserted into the lead to provide traction.Beginning with a spectranetics 16f glidelight, progress was made to the proximal coil of the lead.Then, switching to a spectranetics 13f tightrail rotating dilator sheath, advancement was made over the proximal coil, when the patient¿s blood pressure dropped.Traction on the lld ez was released, and the patient stabilized.Next, the tightrail advanced to the distal coil, but could not progress further due to the stiffness of the outer sheath.When removing the tightrail from the patient to eliminate the outer sheath, the blood pressure dropped, and a pericardial effusion was detected via transesophageal echocardiogram (tee).Rescue efforts began, including cpr and the use of a spectranetics bridge occluding balloon.The balloon was advanced up the guidewire but would not advance past the ivc (mdr#: 3007284006-2025-00107).Use of the bridge was abandoned, sternotomy was performed, and the patient was placed on bypass.The blood pressure stabilized, the rv lead was removed, and an svc/ra junction perforation was discovered and repaired.However, there was still evidence of bleeding in the abdominal area, and damage to the spleen was identified due to resuscitation attempts.The spleen was removed, patient was taken off bypass, and an epicardial system was implanted.The patient was intubated and was transferred to the icu.The patient survived the procedure.This report captures the 13f tightrail in use when the perforation occurred, requiring intervention.There was no alleged malfunction of the tightrail device in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3a/a3b) patient sex and gender - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3) the tightrail was discarded, thus no returned product investigation was performed.H6) great vessel and cardiac perforation are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22108021
Report Number3007284006-2025-00106
Device Sequence Number15234475
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)261022(10)0303318376
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Device Lot Number0303318376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0165 RV ICD LEAD.; BOSTON SCIENTIFIC 4480 RA PACING LEAD.; BOSTON SCIENTIFIC 4671 LV LEAD.; PHILIPS LASER SYSTEM.; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age49 YR
Patient SexUnknown